# SDR CALA0200439

- Difficulty date: August 18, 2002
- Submitted: August 20, 2002
- Operation: Air carrier
- Aircraft: N18833
- Make and model: Doug DC-9-82
- Aircraft serial: 49493
- Aircraft time: 46,516 hours, 22,415 cycles
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Valve
- Condition: Defective
- Location: Nose Strut
- Stage of operation: TO
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THE NOSE GEAR DID NOT RETRACT AND WAS ACCOMPANIED BY THE RED GEAR UNSAFE LIGHT REMAINING ILLUMINATED AFTER TAKEOFF FROM MIA. THE GEAR WAS CYCLED, BUT THE HANDLE WOULD NOT COME UP. THE AIRCRAFT WAS DIVERTED TO MCO WHERE IT LANDED WITHOUT INCIDENT. MAINTENANCE FOUND THE NOSE STRUT SCHRADER VALVE DEFECTIVE. THE SCHRADER VALVE WAS REMOVED AND REPLACED. THE NOSE GEAR WAS SWUNG SEVERAL TIMES WITH NO DEFECTS NOTED. A VISUAL INSPECTION OF THE GEAR FOUND NO OTHER DEFECTS.
